Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Was diagnosed with neurocysticercosis. Now have sinus with cold and cough. Why do I still have dizziness?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
I was diagnosed with neurocysticorsis in July 2011. have been taking leveipil 500 mg twice a day with frisium 5 mg in night. ( SOS 1/2 ) frisium in day as i had developed anxiety disorder) Have been going to work regularly since july 2011.

Did the MRI in XXXXXXX 2012 wherein neurocusticorsis shows completely resolved. It shows sinus.
Had done the MRI as used to feel dizziness at times . Also since mumbai weather being cold had cold and cough last month. Got chest xray also done which was abso normal. Now only taking the normal levipil and frisium and am taking taking vertin 24 for dizziness. Do steam inhalation at times. My neuro has suggested to XXXXXXX him after 16th feb as he is out of india. can you suggest reason for dizzines..
Posted Wed, 18 Apr 2012 in Epilepsy
 
 
Answered by Dr. Shiva Kumar R 17 minutes later
Hello,
Thanks for posting your query.
From the description, it looks like you have vertigo due to labyrinthine dysfunction. The most common cause of episodic vertigo is Benign paroxysmal positional vertigo (BPPV) and this usually gets worse after an cough and cold).

For now, continue on steam inhalation and continue on vertin. If symptoms persist, BPPV can be confirmed by a small bed side test called as Dix Hallpike test. If positive, the most effective treatment is a procedure called "Epley's manoeuvre," which can move the small piece of bone-like calcium (otolith) that is floating inside your inner ear. Out of the 6 canals (3 in each ear), Dix Hallpike test helps in choosing the abnormal canal and Epley's procedure in re-positioning the otolith in the chosen canal.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your vertigo specialist or neurologist.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns, I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Was diagnosed with neurocysticercosis. Now have sinus with cold and cough. Why do I still have dizziness? 18 minutes later
any feedback on my neurocystocorsis problem ? is levipil cause of dizziness.
 
 
Answered by Dr. Shiva Kumar R 1 hour later
Hello,

Thanks for writing back.

Regarding the neurocysticercosis, most episodes are self limited and resolve completely. Medication for seizures is usually given for 1-2 years and then gradually tapered and stopped. Levepil can cause dizziness at the time of initiation of therapy, but this is usually self limited (it becomes alright on its own) and non-disabling. So I personally feel Levepil may not be responsible for your dizziness.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns, I would be happy to address them.

Sincerely,
Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor